Alert archive / Michigan / Small Craft Advisories in 2011
Small Craft Advisory 46, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at Jun 1, 2011, 3:40 AM EDT. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Jun 1, 2011, 3:40 AM EDT (07:40 UTC)
- Expired
- Jun 1, 2011, 11:00 PM EDT
- In force
- 19 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted, in the capitals the NWS used until 2016.
941 WHUS73 KGRR 010740 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 340 AM EDT WED JUN 1 2011 ...SMALL CRAFT ADVISORY IN EFFECT... .WINDS WILL INCREASE AS PRESSURE GRADIENT TIGHTENS. LMZ849-011545- /O.NEW.KGRR.SC.Y.0046.110601T0740Z-110602T0300Z/ PENTWATER TO MANISTEE MI- 340 AM EDT WED JUN 1 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EDT THIS EVENING. * WINDS: WEST 15 TO 25 KNOTS * WAVES: 3 TO 5 FEET PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/GRR
4 follow-up statements
836 WHUS73 KGRR 011457 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1057 AM EDT WED JUN 1 2011 ...SMALL CRAFT ADVISORY IN EFFECT... .WEST WINDS WILL REACH 25 TO 30 KNOTS AT TIMES THIS AFTERNOON AND EARLY EVENING BEFORE SUBSIDING. WAVES WILL BE 2 TO 5 FEET. LMZ846>848-012300- /O.EXA.KGRR.SC.Y.0046.000000T0000Z-110602T0300Z/ HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI- 1057 AM EDT WED JUN 1 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EDT THIS EVENING. * WINDS: WEST 20 TO 25 KNOTS. * WAVES: 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ849-012300- /O.CON.KGRR.SC.Y.0046.000000T0000Z-110602T0300Z/ PENTWATER TO MANISTEE MI- 1057 AM EDT WED JUN 1 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WINDS: WEST TO 30 KNOTS. * WAVES: 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MEADE HTTP://WWW.WEATHER.GOV/GRR
469 WHUS73 KGRR 011945 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 345 PM EDT WED JUN 1 2011 ...SMALL CRAFT ADVISORY IN EFFECT... .WEST WINDS OF 25 TO 30 KNOTS WILL CONTINUE THROUGH EARLY EVENING BEFORE SUBSIDING. WAVES WILL BE 2 TO 5 FEET BEFORE SUBSIDING GRADUALLY AFTER SUNSET. LMZ846>849-020300- /O.CON.KGRR.SC.Y.0046.000000T0000Z-110602T0300Z/ HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 345 PM EDT WED JUN 1 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WINDS: WEST TO 30 KNOTS. * WAVES: 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/GRR
261 WHUS73 KGRR 020050 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 850 PM EDT WED JUN 1 2011 ...WIND ADVISORY CANCELLED... .WINDS ARE DIMINISHING ACROSS THE REGION. LMZ846>849-020200- /O.CAN.KGRR.SC.Y.0046.000000T0000Z-110602T0300Z/ HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 850 PM EDT WED JUN 1 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS WILL DIMINISH TO 5 TO 10 MPH OVERNIGHT. $$ HTTP://WWW.WEATHER.GOV/GRR
456 WHUS73 KGRR 020054 CCA MWWGRR URGENT - MARINE WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE GRAND RAPIDS MI 853 PM EDT WED JUN 1 2011 ...WIND ADVISORY CANCELLED... .WINDS ARE DIMINISHING ACROSS THE REGION. LMZ846>849-020200- /O.COR.KGRR.SC.Y.0046.000000T0000Z-110602T0300Z/ HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 853 PM EDT WED JUN 1 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS WILL DIMINISH TO 5 TO 15 KNOTS OVERNIGHT. $$ HTTP://WWW.WEATHER.GOV/GRR
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at May 31, 11:36 PM EDT, 4 hours 4 minutes earlier.
Area forecast discussion, May 31, 11:36 PM EDT, 4 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1136 PM EDT TUE MAY 31 2011 LATEST UPDATE...AVIATION... .SYNOPSIS...(1036 PM EDT TUE MAY 31 2011) COOLER AND DRIER WEATHER WILL MOVE IN ACROSS THE AREA TONIGHT BEHIND THE COLD FRONT. A COUPLE OF PLEASANT DAYS ARE THEN EXPECTED FOR WEDNESDAY AND THURSDAY. THERE MAY BE A CHANCE OF A THUNDERSTORMS LATE THURSDAY AFTERNOON INTO THURSDAY NIGHT AS ANOTHER SYSTEM BEGINS TO AFFECT THE AREA. OTHERWISE...DRY CONDITIONS ARE EXPECTED THROUGH THE WEEKEND WITH TEMPERATURES NEAR NORMAL. && .SHORT TERM...(1036 PM EDT TUE MAY 31 2011) (TONIGHT THROUGH WEDNESDAY) COLD FRONT IS MOVING THROUGH THE SE CWA ATTM TOUCHING OFF A FEW SHOWERS. THESE WILL EXIT THE CWA IN THE NEXT HOUR OR SO LEAVING DRY CONDITIONS OVERNIGHT. HIGH PRESSURE WILL BUILD INTO THE REGION PRODUCING SUNNY WEATHER WEDNESDAY. && .LONG TERM...(100 PM EDT TUE MAY 31 2011) (WEDNESDAY NIGHT THROUGH TUESDAY) MILD AND FAIRLY TRANQUIL WX IS ANTICIPATED THROUGH THE LONG RANGE FCST PERIOD. A SFC RIDGE WILL BRING FAIR WX WEDNESDAY NIGHT INTO THURSDAY. WARM AIR ADVECTION AND SOME WEAK MOISTURE RETURN MAY BRING A FEW SHOWERS THURSDAY NIGHT FOLLOWED BY UPPER RIDGING FRIDAY. THE UPPER RIDGE WILL GRADUALLY BREAK DOWN SATURDAY AND A COLD FRONT WILL COME THROUGH. MAINTAINED A DRY FCST FOR THE WEEKEND AT THIS TIME DUE TO LIMITED MOISTURE WITH THAT SYSTEM. NOT MUCH OF AN AIRMASS CHANGE BEHIND THAT SYSTEM WITH ABOVE NORMAL TEMPS EXPECTED TO CONTINUE SUNDAY INTO EARLY NEXT WEEK. && .AVIATION...(1136 PM EDT TUE MAY 31 2011) WINDS SETTLING DOWN FOR THE EVENING SOMEWHAT...HOWEVER THEY WILL PICK UP AGAIN WED MORNING AS TEMPERATURES WARM. MOST LOCATIONS SHOULD SEE GUSTS OVER 25 KNOTS...AND VALUES OVER 30 KNOTS ARE LIKELY FOR KGRR AND KLAN FROM THE WEST. VERY LITTLE MOISTURE AROUND...SO MAINLY CLEAR SKIES EXPECTED. && .MARINE...(100 PM EDT TUE MAY 31 2011) WILL ALLOW THE SMALL CRAFT ADVISORY TO EXPIRE AS SCHEDULED THIS EVENING. HOWEVER...THE BIGGER THREAT WILL BE STRONG TO SEVERE THUNDERSTORMS CROSSING LAKE MICHIGAN THIS AFTERNOON AND EARLY EVENING. && .HYDROLOGY...(412 AM EDT TUE MAY 31 2011) AREA RIVER AND STREAM LEVELS REMAIN HIGH ACROSS THE AREA WITH THE AMOUNT OF RAINFALL WE HAVE SEEN OVER THE PAST FEW WEEKS. NUMEROUS FLOOD ADVISORIES AND WARNINGS ARE IN EFFECT FOR AREA RIVERS. MOST OF THE AREA IS EXPECTED TO SEE UP TO ANOTHER HALF AN INCH OF RAINFALL WITH THE STORMS EXPECTED LATER TODAY AND TONIGHT. SOME HEAVIER DOWNPOURS ARE POSSIBLE...BUT WE SHOULD NOT SEE SIGNIFICANT AMOUNTS AS THE LINE OF STORMS SHOULD MOVE THROUGH THE AREA FAIRLY PROGRESSIVELY. THIS SHOULD NOT CAUSE TOO MANY ADDITIONAL PROBLEMS ON THE RIVERS...HOWEVER IT WILL JUST KEEP THEM RUNNING HIGH A BIT LONGER. WE WILL THEN SEE A BREAK IN RAIN THROUGH AT LEAST THURSDAY AFTERNOON...WHICH WILL HELP THE RIVERS RECOVER A BIT. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...NONE. && SYNOPSIS: 93 SHORT TERM: 93 LONG TERM: LAURENS AVIATION: MJS MARINE: TJT HYDROLOGY: NJJ
Hazardous weather outlook, May 31, 10:49 PM EDT, 4 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1049 PM EDT TUE MAY 31 2011 MIZ037>040-043>046-050>052-056>059-064>067-071>074-011000- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 1049 PM EDT TUE MAY 31 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON FOR ALL OF SOUTHWEST LOWER MICHIGAN. LMZ844>849-011000- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1049 PM EDT TUE MAY 31 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON FOR ALL OF SOUTHWEST LOWER MICHIGAN. OSTUNO TJT MJS 93
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 8:18 PM EDT | Special Weather Statement | GRR | Clinton | 57 min |
| May 31, 10:49 PM EDT | River Flood Advisory | GRR | Barry | 4 days |
| Jun 1, 10:16 AM EDT | Wind Advisory | GRR | Clare, Gratiot, Isabella, Lake, Mecosta, Montcalm and 2 more | 11 hr |
Nearby
Small Craft Advisories in Michigan, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.